|Pregnant woman with HIV
Jan 13, 2010
I got diagnosed this year on prenatal test and my gynecologist told me to start treatment for the baby which i did, but after 3weeks of taking the medecines i did get some side effects like full body rash in the mouth, the face, the all body that went away after a few days but still have some dark spots in my body. I was told to continue the treatment for the pregnacy, but now the dermatologist in HIV side effects told me I should change the medecine molecule for not risking to havereoccuring rash. But i have been taking the same treatment ever since for now almost 2 months but nothing occured yet. I am at 8 months and 2 weeks of pregnacy. Should I really change th medecine? And shoul I stop the treatment after the pregnacy of take it for like since I am not breastfeeding. My CD4 counts is now at 540
| Response from Dr. Henry
Challenging situation. Most often a regimen that is now being reasonable well tolerated would be continued. The consideration to switch regimens depends on a number of factors including what other meds are available to you and whether you have a suppressed viral level or any history of drug resistance-I would rely on the advice of your HIV specialist in the matter. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.